| Model Number |
179722880 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Injury (2348)
| Date of Event |
07/12/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device is being returned for evaluation.Investigation will be conducted.Follow up will be filed with the findings.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Both screws broke after about 1 year after implantation.A 8x80 mm was used as iliac screw, 7x45 in s1.Revision surgery was necessary to regain a stable situation.Question: only fatigue fracture of the screw or material defect.
Additional Manufacturer Narrative
Visual examination of the returned device revealed the screw was fractured at the transition between the screw shank sphere and screw shank body.Optical imaging revealed evidence of fatigue progression across the smooth surface region.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause cannot be determined with the information provided.However, fracture analysis suggests fatigue progression across smooth region.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.